Winter Weather, Inland Sussex
- When
- February 9, 9:30 PM EST to February 10, 3:00 AM EST
- Where
- Inland Sussex forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Light snow fell across Delaware from the evening of the 9th overnight into the morning of the 10th in Kent and Sussex Counties. The snow lasted the longest in Sussex County (around five hours) and the least in New Castle County (around one hour).
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Light snow fell across Delaware from the evening of the 9th overnight into the morning of the 10th in Kent and Sussex Counties. The snow lasted the longest in Sussex County (around five hours) and the least in New Castle County (around one hour). Accumulations were less than one inch with the most in Sussex County. The below freezing temperatures coupled with the light snow made traveling, especially on untreated roads slippery. A six vehicle accident occurred in the northbound lanes of the Frederica Twin Bridges in Kent County.
Accumulations included 0.8 inches in Delmar (Sussex County), 0.6 inches in Georgetown (Sussex County) and 0.2 inches in Newark (New Castle County). The light snow was caused by a low pressure system that formed off the Carolina coast on the evening of the 9th and moved quickly offshore overnight. The fast movement and distant track of the low prevented much snow from reaching into Delaware.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 9, 8:52 PM EST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 852 PM EST WED FEB 9 2011 .SYNOPSIS... A STRONG RIDGE OF HIGH PRESSURE FROM THE MIDWEST TO THE NORTHERN MID ATLANTIC COAST WILL CONTINUE TONIGHT. NORTH CAROLINA COASTAL LOW PRESSURE WILL MOVE OFFSHORE LATE TONIGHT AND EARLY THURSDAY MORNING. THE CENTRAL PLAINS HIGH WILL BUILD INTO OUR AREA AGAIN LATER THURSDAY INTO FRIDAY BEFORE SHIFTING SOUTHEASTWARD TO THE GULF COAST LATER FRIDAY THROUGH THIS WEEKEND. ANOTHER LOW WILL MOVE OFF THE SOUTHEAST U.S. COAST FRIDAY NIGHT. WEAK LOW PRESSURE WILL MOVE EASTWARD MAINLY NORTH OF OUR AREA SATURDAY. YET ANOTHER LOW IS EXPECTED TO MOVE EASTWARD THROUGH THE GREAT LAKES SUNDAY AND JUST NORTH OF OUR REGION SUNDAY NIGHT INTO EARLY MONDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... MID AND HIGH CLOUDS CONTINUE TO THICKEN OVER OUR AREA THIS EVENING. AN AREA OF LIGHT SNOW IS STREAKING IN FROM THE SOUTHWEST. THIS AREA IS SEPARATE FROM THE PRECIPITATION FALLING FROM THE LOW FORMING TO OUR SOUTH. THE LIGHT TO VERY LIGHT SNOW WILL OVERSPREAD OUR SOUTHERN AREAS DURING THE NEXT 3 TO 5 HOURS. WE HAVE ADJUSTED OUR GRIDS AND FORECASTS FOR THIS. THIS WILL BE A QUICK EVENT WITH ONLY A FEW HUNDREDTHS OF AN INCH QPF. DON'T EXPECT MUCH IN THE WAY OF ACCUMULATING SNOW, ALTHOUGH COULD SEE A DUSTING TO AROUND 1/2 INCH IN A FEW SOUTHERN AREAS. WILL KEEP THE MEASURABLE PCPN SOUTH OF PHILLY, BUT PHILLY AND SURROUNDING SUBURBS COULD SEE A FEW FLAKES WITHIN 2 OR 3 HOURS OF THE MIDNIGHT HOUR. THE SNOW WILL BE MOVING OFF TO THE EAST BY DAYBREAK. MOS GUIDANCE WAS VERY SIMILAR...LENDING CONFIDENCE IN FORECAST MINIMUMS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... OTHER THAN SOME INITIAL CLOUDS IN THE SOUTHEASTERN ZONES EARLY IN THE MORNING THURSDAY ASSOCIATED WITH THE LOW WELL OFF THE VIRGINIA COAST... DRY AND QUIET WEATHER IS FORECAST FOR THURSDAY AND FRIDAY AS HIGH PRESSURE RIDGES IN FROM THE WEST. ANOTHER LOW IS SEEN TO MOVE OFF THE SOUTHEAST COAST FRIDAY NIGHT...AND THIS FEATURE HAS BEEN CONSISTENTLY HANDLED FOR SEVERAL RUNS NOW. A TROUGH PASSAGE MAINLY ALOFT SATURDAY IN THE NORTHERN MID ATLANTIC MAY BRING SOME MORE CLOUDS MAINLY TO OUR NORTHERN ZONES...BUT A DECENT DAY IS EXPECTED WEATHERWISE SATURDAY WITH A MODERATE WESTERLY SURFACE FLOW. THE WARMING TREND BEGINNING THURSDAY WILL ACCELERATE FRIDAY AHEAD OF THE TROUGH...AND EVEN MORE SATURDAY WITH A WEST LOW LEVEL FLOW. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A SURFACE COLD FRONT PASSES SATURDAY EVENING...WITH LITTLE INT HE WAY OF SENSIBLE WEATHER EXPECTED. THE UPSLOPE FLOW COULD PRODUCE SOME FLURRIES OR SNOW SHOWERS IN THE HIGH TERRAIN...BUT NOT A LOT OF COVERAGE EXPECTED. THE FORECAST AREA COMES UNDER THE INFLUENCE OF CYCLONIC FLOW IN THE MID LEVELS FOR SUNDAY NIGHT INTO MONDAY...WITH BREEZY AND COLDER CONDITIONS. A SHORT WAVE IN THE NORTHERN STREAM DROPS DOWN AND TRIES TO INDUCE CYCLOGENESIS ON THE WARM OR STATIONARY FRONT (THE REMNANTS OF THE COLD FRONT FROM SATURDAY NIGHT/SUNDAY MORNING). THERE IS A FAIR AMOUNT OF MODEL SPREAD ON WHEN AND WHERE IS OCCURS. BASED ON THE MID LEVEL FLOW...IT WOULD APPEAR AS THOUGH THE BEST CHANCE OF THIS WOULD BE NORTH OF THE FORECAST AREA (SOUTHERN OR CENTRAL NEW ENGLAND) MONDAY INTO MONDAY NIGHT. THIS WOULD LEAVE MOST OF THE FORECAST AREA ON THE DRIER SIDE OF THE SYSTEM...WITH THE BEST CHANCE OF PRECIPITATION (MAINLY IN THE FORM OF SUNDAY) ACROSS NORTHERNMOST AREAS. THERE MAY STILL BE SOME WIGGLE ROOM IN THE PLACE OF THE SURFACE LOW AND ITS ATTENDANT PRECIPITATION FOR MONDAY AND MONDAY NIGHT. AFTER THE SURFACE LOW PASSES TUESDAY...A BRIEF SHOT OF COLD COMES IN THE FORECAST AREA AS THE MID LEVEL FLOW ONCE AGAIN BECOMES CYCLONIC. THE AIRMASS DOES NOT LOOK THAT COLD...AND MAY ONLY RESULT IN NEAR NORMAL TEMPERATURES FOR MID FEBRUARY. THE CYCLONIC FLOW LOOKS BRIEF...WITH A GENERALLY ZONAL FLOW DEVELOPING FOR WEDNESDAY AND SEEMINGLY BEYOND. THIS SHOULD RESULT IN WARMER THAN TEMPERATURES AND MOSTLY DRY CONDITIONS FOR THE MIDDLE OF NEXT WEEK. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. SNOW IS BREAKING OUT IN THE VENTING AHEAD OF A 140 KT JET STREAK HEADING TOWARD THE DC AREA THIS EVENING. FOR THE MOST PART...THE SNOW IS LIGHT...AND IS FALLING WHERE DEW POINT DEPRESSIONS ARE LESS THAN 10 DEGREES F. BASED ON THE FORECAST POSITION OF THE JET STREAK THROUGH 0600 UTC...EXTRAPOLATION WOULD BRING LIGHT SNOW TO KMIV AND KACY BETWEEN 0200 UTC AND 0400 UTC. FOR NOW...WILL KEEP CONDITIONS VFR...BUT MVFR CEILINGS ARE POSSIBLE AS THE JET STREAK MOVES NORTHEAST. FURTHER NORTH...A MENTION WAS PLACED INTO THE KILG TERMINAL FORECAST... BUT GIVEN HOW DRY IT IS THERE...KEPT CONDITIONS VFR. THIS TERMINAL MAY END UP BEING IN THE NORTHERN EXTENT OF POSSIBLE MVFR CONDITIONS WITH THE LIGHT SNOW. FOR KPHL AND NORTH...THE AIRMASS JUST LOOKS TOO DRY FOR MUCH OF AN IMPACT FROM THE SNOW. BASED ON THIS...CONDITIONS WERE KEPT IN THE VFR RANGE WITH CEILINGS DROPPING TO NEAR 5000 FEET IN THE PHILADELPHIA METRO AIRPORTS...AND CEILINGS HIGHER THAN THIS FURTHER NORTH. THE MOISTURE WITH THE SURFACE FRONT APPEARS TO REMAIN SOUTHEAST OF ALL AREAS...AND SHOULD NOT BE A FACTOR IN THE FORECAST OVERNIGHT. AS THE SURFACE LOW COMES ASTRIDE OF THE COAST LATER TONIGHT...WINDS WILL COME AROUND TO WEST NORTHWEST. THE SURFACE LOW WILL HAVE TO DEEPEN TO ALLOW THE GRADIENT TO PRODUCE GUSTS...AND IT DOES NOT LOOK LIKE THIS WILL HAPPEN TONIGHT. AFTER THE PASSAGE OF THE SURFACE LOW...MID LEVEL CLOUD WILL THIN OUT IN ALL AREAS THURSDAY. THE GRADIENT INCREASES IN THE MORNING AS THE LOW DEEPENS. MODEL SOUNDINGS SHOW THE POTENTIAL FOR MIXING IN THE WEAK COLD AIR ADVECTION FROM LATE MORNING THROUGH MID AFTERNOON. GUSTS BETWEEN 18 AND 21 KNOTS WERE INCLUDED FOR A 4 HOUR PERIOD BETWEEN 1700 AND 2100 UTC THURSDAY TO ACCOUNT FOR THE MIXING POTENTIAL. THE 1800 UTC NAM MODEL SOUNDINGS SHOW JUST ABOUT ALL AREAS HITTING CONVECTIVE TEMPERATURES THURSDAY AFTERNOON. BECAUSE OF THIS...MOISTURE POOLS UNDER THE INVERSION...PRODUCING VFR CEILINGS JUST ABOUT EVERYWHERE IN THE AFTERNOON. THIS LOOKS OVERDONE...AND FOR NOW MOISTURE FOR SCATTERED CUMULUS SHOULD DO IT. OUTLOOK... PREVAILING VFR CONDITIONS ARE EXPECTED TO OCCUR THROUGH THE OUTLOOK PERIOD. A SERIES OF LOW PRESSURE SYSTEMS ARE FORECAST TO PASS NORTH OF THE TERMINALS ON SUNDAY AND MONDAY. BEST CHANCE FOR MVFR CONDITIONS WOULD BE WITH THE COLD FRONTAL PASSAGE LATE IN THE DAY ON MONDAY. && .MARINE... THE WEST SOUTHWEST FLOW OVER THE COASTAL WATERS HAS STAYED BELOW 20 KNOTS FOR THIS EVENING HOURS. THERE WAS A PUSH ABOUT 2100 UTC... BUT SINCE THEN GUSTS HAVE BEEN AT OR BELOW 20 KNOTS. BASED ON 0000 UTC SOUNDINGS AND AMDAR SOUNDINGS FROM KPHL...THE TOP OF THE MIXED LAYER IS ABOUT 2000 FEET (PROBABLY LOWER OVER THE OCEAN). WINDS AT THE TOP OF THE INVERSION WERE ABOUT 20 KNOTS...AND THIS IS CORRELATING TO WHAT THE OBSERVING PLATFORMS ARE SHOWING. SINCE THE SURFACE GRADIENT SHOULD BECOME WEAKER AS THE SURFACE LOW STARTS DEVELOPING OFF THE NORTH CAROLINA COAST LATER THIS EVENING. WINDS SHOULD GO SLACK FOR A WHILE...THEN START TO INCREASE FROM THE NORTHWEST LATE TONIGHT. MODEL SOUNDINGS SUGGEST THAT THERE MAY BE A FEW GUSTS TO 20 KNOTS LATE TONIGHT ON THE OCEAN...BUT FOR NOW WILL NOT RAISE A SMALL CRAFT ADVISORY. ON THURSDAY DAY WINDS WILL INCREASE FROM THE NW BEHIND THE DEPARTING LOW. BOTH FORECAST MODEL SOUNDINGS THOUGH ARE SHOWING MAX WINDS IN THE LOWER 20S (KNOTS) IN THE MIXED LAYER WHICH WOULD COME IN JUST UNDER SCA CRITERIA. THEN AS THE HIGH PRESSURE SYSTEM BUILDS EAST, WE SHOULD HAVE BOTH WINDS AND SEAS BELOW SCA CRITERIA THURSDAY NIGHT INTO FRIDAY NIGHT. GREATER CONFIDENCE ABOUT REACHING SCA CRITERIA IS ON SATURDAY AND SUNDAY AS OUR AREA WATERS WILL REMAIN IN A DECENT PRESSURE GRADIENT BETWEEN A SERIES OF LOW PRESSURE SYSTEMS PASSING TO THE NORTH AND THE PREVIOUSLY MENTIONED HIGH PRESSURE SYSTEM SETTING UP RESIDENCE ALONG THE SOUTHEAST COAST. A COLD FRONT APPROACHING FROM THE WEST WILL INCREASE SCA CHANCES AGAIN, BUT AT THIS POINT THIS APPEARS MORE LIKELY BEYOND THE DETERMINISTIC END OF THE CURRENT MARINE FORECAST PACKAGE SOMETIME ON OR ABOUT TUESDAY. && .EQUIPMENT... A COMMUNICATION PROBLEM HAS BEEN RESPONSIBLE FOR SOME OF THE MISSING OBSERVATIONS THIS EVENING. THE PROBLEM IS BEING INVESTIGATED BUT IT IS UNCLEAR RIGHT NOW WHEN THE PROBLEM WILL BE CLEARED AND OBSERVATIONS WILL RESUME. & .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...RPW SHORT TERM... LONG TERM...HAYES AVIATION...GIGI/HAYES MARINE...GIGI/HAYES EQUIPMENT...HAYES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 332 PM EST WED FEB 9 2011 DEZ001-MDZ008-NJZ001-007>010-012>020-026-027-PAZ054-055-060>062- 067>071-102045- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- 332 PM EST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-NJZ021>025-102045- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC- 332 PM EST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A GOOD CHANCE OF LIGHT SNOW LATE THIS EVENING AND INTO THE OVERNIGHT PERIOD MAY BRING A COATING TO A FEW TENTHS OF AN INCH OF ACCUMULATION LATE TONIGHT...ESPECIALLY OVER SOUTHERN SUSSEX COUNTY DELAWARE AND SOUTHERN TALBOT AND SOUTHERN CAROLINE COUNTIES IN NORTHEASTERN MARYLAND. IF ANY MINOR ACCUMULATIONS OCCUR, ROADS... ESPECIALLY THOSE THAT ARE UNTREATED...MAY BECOME SLIPPERY AROUND AND AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-102045- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 332 PM EST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 758 PM EST WED FEB 9 2011 DEZ002>004-MDZ015-019-020-NJZ021>025-100900- KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE- CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH... CENTREVILLE...EASTON...DENTON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY 758 PM EST WED FEB 9 2011 AN AREA OF SNOW WILL OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST THIS EVENING AND THEN HEAD OFF TO THE EAST TOWARD DAYBREAK. THE SNOW WILL BE LIGHT AND INTERMITTENT, BUT SOME AREAS COULD SEE A DUSTING TO AROUND 1/2 INCH, ESPECIALLY ON NON-ROADWAY SURFACES. MOTORISTS ARE URGED TO BE ALERT FOR POSSIBLE SLIPPERY CONDITIONS OVERNIGHT. DEZ001-MDZ008-012-NJZ016>020-026-027-100900- NEW CASTLE-CECIL-KENT MD-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...LONG BEACH ISLAND...WHARTON STATE FOREST 758 PM EST WED FEB 9 2011 AN AREA OF LIGHT SNOW WILL MOVE FROM SOUTHWEST TO NORTHEAST TONIGHT. THE BULK OF THE SNOW WILL REMAIN TO OUR SOUTH BUT WE COULD SEE SOME INTERMITTENT LIGHT SNOW OR FLURRIES AFTER 10 PM. WHILE ACCUMULATING SNOW IS NOT EXPECTED, A FEW AREAS COULD SEE A DUSTING. THE SNOW BE MOVE OFF TO THE EAST BY DAYBREAK. MOTORISTS ARE URGED TO BE ALERT FOR POSSIBLE SLIPPERY CONDITIONS LATER TONIGHT. NJZ009-010-012>015-PAZ067>071-100900- HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH- MERCER-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE... NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 758 PM EST WED FEB 9 2011 AN AREA OF LIGHT SNOW WILL MOVE FROM SOUTHWEST TO NORTHEAST ACROSS PORTIONS OF DELAWARE, NORTHEAST MARYLAND, AND SOUTHERN NEW JERSEY TONIGHT. WHILE WE DON'T EXPECT ANY STEADY SNOW FROM THIS SYSTEM, WE COULD SEE SNOW FLURRIES FROM 10 PM INTO THE EARLY MORNING HOURS. THE ENTIRE AREA WILL MOVE OFF TO THE EAST BY DAYBREAK. RPW
The national radar mosaic for the moment the first event began.
4 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2011Every state in 2011This day in weather historyWarnings in Delaware, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 271685, 271684, 271687, 271686.